MAUDE Adverse Event Report: PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT

PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT
Model Number 21M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the manufacturing records of the involved lot was performed, and they indicate that the involved lot was manufactured in accordance with company specifications without deviations.A review of the pre-op mri indicates that the patient had a grade 2 spondylolisthesis at l4-l5 and thus not indicated for the tops system.Tops is indicated for up to a grade i spondylolisthesis.Based on the available information, including pre-op imaging and follow-up films, it is believed that the reason for the subsequent surgery was related to the off-label use of the tops which was exacerbated by the surgical reduction performed during the original surgery.The revision was not necessarily related to the tops system.The rate of revisions for the tops system, with or without versalink, is lower than the reported rates in the literature for similar systems.If additional information becomes available, a follow-up report will be submitted.Report submission was delayed due to technical issues.
 
Event or Problem Description
The company was informed of a revision case for the tops system implanted together with versalink in the uk.The original procedure was performed on (b)(6) 2022, due to spondylolisthesis with spinal stenosis and degenerative disc disease at l4/l5, and facet joint instability with lateral recess stenosis at l5/s1.The patient was treated with decompression and tops at l4/l5, and plif cages and versalink at l5/s1.After a period, the patient complained of lower back pain.In the revision surgery, which was performed after almost a year, the tops motion implant and versalink rods were replaced with two-level fusion rods.The original screws were well fixed in the pedicles and remained in-situ.The tops explant has been returned and is awaiting investigation.

Brand Name
TOPS SYSTEM
Common Device Name
MOTION-PRESERVING SPINAL IMPLANT
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key18026848
Report Number3012401682-2023-00004
Device Sequence Number12825510
Product Code QWK
UDI-Device Identifier07290014064010
UDI-Public7290014064010
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P220002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21M
Device Catalogue Number85858
Device Lot NumberRTP0555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Initial Report FDA Received Date10/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale